Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 38, Issue 1, Summer 1997  pp. 3-18.

The structure of twisted convolution C*-algebras on abelian groups

Authors Detlev Poguntke
Author institution: Universitaet Bielefeld, Fakultaet fuer Mathematik, Postfach 100 131, 33501 Bielefeld, GERMANY

Summary:  Let $\mathcal G$ be a locally compact two step nilpotent group. Each unitary character $\lambda$ on the closure of the commutator subgroup defines in a canonical fashion a quotient $C*(\mathcal G)_\lambda$ of the group C*-algebra $C*(\mathcal G)$. Under a mild extra condition, which is e.g. satisfied if $\mathcal G$ is compactly generated, the structure of C*(\mathcal G)_\lambda is determined completely. This result is applied to connected Lie groups in order to obtain the structure of certain subquotients of the corresponding group C*-algebras.

Contents    Full-Text PDF